# SDR 0400076632

- Difficulty date: January 6, 2004
- Submitted: January 9, 2004
- Operation: Air carrier
- Aircraft: N632NW
- Make and model: Boeing 747251B
- Aircraft serial: 23113
- Aircraft time: 74,540 hours, 11,094 cycles
- Engine: Pwa JT9D7R4G2
- Engine time: 72,732 hours, 14,112 cycles
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: 70680137
- Part serial: 3112A
- Condition: Malfunctioned
- Location: Fuel System
- Stage of operation: DE
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: O

## Discrepancy

AT FL380, THE CREW OBSERVED DECREASING PARAMETERS ON THE NR 4 ENGINE. THE COM PROCEDURES WERE FOLLOWED BUT THE ENGINE REMAINED AT IDLE.   ALL INDICATIONS REMAINED IN THE NORMAL RANGE, SO THE ENGINE WAS LEFT AT IDLE POWER.  WHEN DESCENDING THROUGH 8000 FEET ON APPROACH, THE ENGINE ROLLED BACK BELOW IDLE AND THE CREW SECURED THE ENGINE. THE FLIGHT CONTINUED TO ITS DESTINATION LANDING WITHOUT INCIDENT. MAINTENANCE REPLACED THE ENGINE DRIVEN FUEL PUMP, FUEL CONTROL, AND FUEL HEAT VALVE. AN ENGINE RUN AND LEAK CHECK WERE COMPLETED WITH NORMAL INDICATIONS.
